Donate Now
Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» Got Questions? Get Answers. » SCARLETEEN CENTRAL » Safer Sex & Birth Control » Breakthrough bleeding?

 - UBBFriend: Email this page to someone!    
Author Topic: Breakthrough bleeding?
KrazeeCaramel94263
Neophyte
Member # 43547

Icon 1 posted      Profile for KrazeeCaramel94263     Send New Private Message       Edit/Delete Post   Reply With Quote 
I started a new brand of pills I went from Portia (Levora) to Sprintec (Ortho Cyclen). I am by far not a perfect pill user what so ever so the third week of my pack I am getting I think breakthrough bleeding? Is there a higher chance of getting pregnant if you have sex during breakthrough bleeding that is brought on by improper birth control use?

On the upside, left old bc cuz of nausea and not one side effect on new pill!

Posts: 38 | From: Michigan | Registered: Aug 2009  |  IP: Logged | Report this post to a Moderator
Heather
Executive Director & Founder
Member # 3

Icon 1 posted      Profile for Heather     Send New Private Message       Edit/Delete Post   Reply With Quote 
Starting new brand of pills, period, can mean possible side effects you didn't have with a previous pill.

However, if you take the pill sporadically, breakthrough bleeding -- as well as pill failure -- is common with any brand. Pill failure isn't higher with breakthrough bleeding in and of itself, but you risk failure if you are not taking your pill properly/consistently.

--------------------
Heather Corinna, Executive Director & Founder, Scarleteen
About MeGet our book!
Never doubt that a small group of thoughtful, committed citizens can change the world. Indeed, it is the only thing that ever has. - Margaret Mead

Posts: 67076 | From: An island near Seattle | Registered: May 2000  |  IP: Logged | Report this post to a Moderator
Jessica1
Neophyte
Member # 85090

Icon 1 posted      Profile for Jessica1     Send New Private Message       Edit/Delete Post   Reply With Quote 
Ok I was placed with the Implanon last Friday, and the last two times Ive had sex with my husband I have had slight spotting afterwards. Not ongoing only directly after sex... Should I be worried.

--------------------
*Jessica1*

Posts: 2 | From: Texas | Registered: Oct 2011  |  IP: Logged | Report this post to a Moderator
Jessica1
Neophyte
Member # 85090

Icon 1 posted      Profile for Jessica1     Send New Private Message       Edit/Delete Post   Reply With Quote 
Ok I was placed with the Implanon last Friday, and the last two times Ive had sex with my husband I have had slight spotting afterwards. Not ongoing only directly after sex... Should I be worried.

--------------------
*Jessica1*

Posts: 2 | From: Texas | Registered: Oct 2011  |  IP: Logged | Report this post to a Moderator
Karybu
Scarleteen Volunteer
Member # 20094

Icon 1 posted      Profile for Karybu     Send New Private Message       Edit/Delete Post   Reply With Quote 
Spotting can be a side effect of Implanon, but just to check: are you both up to date with your STI screenings and general sexual health care?

--------------------
"Another world is not only possible, she is on her way. On a quiet day, I can hear her breathing." -Arundhati Roy

Posts: 5658 | From: Canada/Australia | Registered: Sep 2004  |  IP: Logged | Report this post to a Moderator
KrazeeCaramel94263
Neophyte
Member # 43547

Icon 1 posted      Profile for KrazeeCaramel94263     Send New Private Message       Edit/Delete Post   Reply With Quote 
So I was under the impression that I was getting breakthrough bleeding because it occurred during week 3 of active pills. Now I am on week four the nonactive pills and nothing. So what I originally thought was breakthrough bleeding was that my withdrawal bleed? I assumed it was breakthrough because it was during active pills and I am not always very good with taking my pill....
Posts: 38 | From: Michigan | Registered: Aug 2009  |  IP: Logged | Report this post to a Moderator
Heather
Executive Director & Founder
Member # 3

Icon 1 posted      Profile for Heather     Send New Private Message       Edit/Delete Post   Reply With Quote 
I think ultimately, you're just not going to be able to know for sure.

But again, with a new pill, it's very common to have things be wonky for a few cycles and to have side effects you haven't experienced before. So, what you might just want to do is to try and remember that over the next couple months, things might be and feel a little off, and it's most likely just about switching your brand.

--------------------
Heather Corinna, Executive Director & Founder, Scarleteen
About MeGet our book!
Never doubt that a small group of thoughtful, committed citizens can change the world. Indeed, it is the only thing that ever has. - Margaret Mead

Posts: 67076 | From: An island near Seattle | Registered: May 2000  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code™ is enabled.
UBB Code™ Images not permitted.
Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3